Alert archive / Arkansas / River Flood Advisories in 2011

River Flood Advisory 13, NWS Little Rock, AR

April 24, 2011Izard County, Stone County, Arkansas

NWS Little Rock, AR issued this river flood advisory at Apr 24, 2011, 9:06 AM CDT for Izard County, Stone County, Arkansas. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2011, 9:06 AM CDT (14:06 UTC)
Expired
Apr 25, 2011, 9:05 PM CDT
In force
36 hr
Issued by
NWS Little Rock, AR

Counties Izard County, AR, Stone County, AR

The radar

The Little Rock radar (KLZK), 129 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River at Calico Rock (CLRA4). The gauge peaked at 29.28 ft at Apr 26, 2011, 11:00 AM CDT.

actionminormoderatemajor10203004/2404/2504/2604/27
Action stage
16 ft
Minor stage
19 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07060500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood advisory went out at Apr 24, 6:37 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 24, 6:37 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
637 AM CDT SUN APR 24 2011

.AVIATION...
TSRA JUST TO THE WEST OF THE STATE LINE...WITH THUNDER
REDEVELOPING ACROSS THE NORTHERN SITES LATER THIS AFTERNOON. NORTH
OF THE FRONT...FOG HAS DEVELOPED...AND WILL LAST FOR THE NEXT
COUPLE OF HOURS UNTIL THE FRONT MOVES BACK NORTH. STRATUS MOVING
NORTH FROM THE GULF...AND IS ALREADY AT KHOT. THIS WILL LIFT BY
15Z...BUT WILL REMAIN MVFR. HAVE ADDED VCTS TO KHOT AND KLIT FOR
THIS AFTERNOON...WITH CONVECTION DECREASING AFTER SUNSET.
&&

.PREV DISCUSSION... /ISSUED 522 AM CDT SUN APR 24 2011/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
THE STAKES JUST KEEP GOING UP AS FAR AS THE FLOOD POTENTIAL ACROSS
THE STATE. NORTHERN ARKANSAS WILL BE THE FIRST PROBLEM AREA...WITH
ONE TO MORE THAN THREE INCHES OF RAIN ALREADY...AND ANOTHER TWO
TO FOUR INCHES COMING. THERE IS A FLASH FLOOD WATCH THROUGH TONIGHT
FOR THE NORTH...AND BUMPED UP THE WORDING TO STRESS SERIOUS
FLOODING POSSIBLE. WOULD FULLY EXPECT TO HAVE HIGH WATER RESCUES
AND ROAD CLOSURES IN PARTS OF THE NORTH. THE BAD NEWS IS THAT IT
IS NOT OVER.

THE STALLED FRONT FOCUSING ALL THE RAIN IN THE NORTH WILL DRIFT
SOUTHWARD THE NEXT COUPLE OF DAYS STORM SYSTEMS FORM ALONG THE
BOUNDARY. PRECIPITATION WILL BECOME WIDESPREAD AND HEAVY MONDAY
AND TUESDAY...WITH MORE FLASH FLOODING/SOME RIVER FLOODING
EXPECTED.

QPF THROUGH EARLY WEDNESDAY CALLS FOR WIDESPREAD 4 TO 6 INCH
AMOUNTS ACROSS ARKANSAS...AND LOCALLY OVER 8 INCHES. WHILE THIS
CAN BE TAKEN AS A GOOD THING CONSIDERING EXISTING LONG TERM
DROUGHT CONDITIONS...IT IS NOT SO GOOD THAT THE RAIN WILL ALL COME
AT ONCE. IN THE END...THIS COULD BE A MAJOR HIGH WATER EVENT.

ALONG WITH THE RAIN WILL COME A SIGNIFICANT SEVERE WEATHER EPISODE...
ESPECIALLY MONDAY. THIS IS WHEN THE FRONT WILL MAKE ITS FIRST DIVE
TO THE SOUTH IN VERY WARM/MOIST/UNSTABLE AIR. THERE WILL BE
PLENTY OF ENERGY TO PLAY WITH...AND SEVERE STORMS WILL BE LIKELY.

THE RAIN/SEVERE WEATHER WILL FINALLY EXIT WITH THE FRONT LATE ON
WEDNESDAY...WITH DRIER AND COOLER AIR BEHIND THE FRONT ON THURSDAY.

LONG TERM...THURSDAY THROUGH SATURDAY
SYSTEM THAT WILL PLAGUE THE AREA THROUGH THE SHORT TERM WILL BE EAST
OF THE STATE BY THURSDAY. HIGH PRESSURE WILL MOVE INTO THE
REGION...WITH DRIER AIR RETURNING. SOUTHERLY FLOW WILL RETURN TO THE
STATE FRIDAY...WITH MOISTURE RETURNING AHEAD OF THE NEXT SYSTEM FOR
SATURDAY. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE EXTENDED...
WITH HIGHS IN THE 70S TO THE LOWER 80S.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BAXTER-BOONE-FULTON-
IZARD-JOHNSON-MARION-NEWTON-SEARCY-SHARP-STONE.

&&

AVIATION...58
Hazardous weather outlook, Apr 24, 5:00 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN APR 24 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE NORTHWEST HALF
OF THE STATE TODAY...AS A FRONTAL BOUNDARY REMAINS ACROSS NORTHERN
ARKANSAS. DUE TO THE LARGE AMOUNT OF MOISTURE ACROSS THE
STATE...HEAVY RAINFALL WILL BE A CONCERN. MANY AREAS ACROSS NORTHERN
ARKANSAS HAVE ALREADY RECEIVED OVER 2 INCHES OF RAINFALL...AND WITH
AT LEAST TWO MORE INCHES EXPECTED TODAY AND TONIGHT...FLASH FLOODING
WILL BE A CONCERN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR
NORTHERN ARKANSAS.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN AND
WESTERN ARKANSAS THIS AFTERNOON AND TONIGHT. THE MAIN CONCERNS WILL
BE VERY LARGE HAIL AND ISOLATED TORNADOES...MAINLY NORTH OF A LINE
FROM GLENWOOD...TO CONWAY...TO NEWPORT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS
MONDAY...WITH A WARM FRONT MOVING NORTH OF THE STATE. AS THE COLD
FRONT MOVES SOUTHEAST...STRONG TO SEVERE STORMS WILL POSSIBLE
MONDAY...WITH A MODERATE RISK OF SEVERE WEATHER. AGAIN...THE MAIN
CONCERNS WILL BE VERY LARGE HAIL AND THE POSSIBILITY OF TORNADOES
ACROSS THE ENTIRE AREA. THIS SCENARIO WILL BE REPEATED TUESDAY...AS
THE FRONT WILL REMAIN OVER THE STATE.

WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED ACROSS
PORTIONS OF THE STATE OVER THE NEXT SEVERAL DAYS...THE THREAT FOR
FLASH FLOODING AND RIVER FLOODING WILL ONLY INCREASE WITH TIME. THE
AREAS WITH THE GREATEST THREAT FOR HEAVY RAINFALL OVER THE NEXT
SEVERAL DAYS WILL BE ACROSS THE NORTHERN THIRD OF THE STATE...BUT
THE CONCERN WILL SHIFT SOUTH AS THE FRONT MOVES ACROSS THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR THE NEXT SEVERAL DAYS...FOR
SEVERE WEATHER AND FLOODING CONCERNS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:43 PM CDTSevere Thunderstorm WarningLZKBoone, Johnson, Newton47 min
Apr 23, 7:57 PM CDTTornado WarningLZKNewton48 min
Apr 23, 8:42 PM CDTTornado WarningLZKMarion, Newton, Searcy48 min
Apr 23, 9:26 PM CDTTornado WarningLZKBaxter, Marion, Searcy, Stone24 min
Apr 23, 10:25 PM CDTFlash Flood WarningLZKBaxter, Boone, Marion, Newton, Searcy3 hr
Apr 24, 1:56 AM CDTFlash Flood WarningLZKBaxter, Boone, Marion3 hr
Apr 24, 4:48 AM CDTRiver Flood AdvisoryLZKFulton, Sharp36 hr
Apr 24, 5:04 AM CDTRiver Flood AdvisoryLZKClay36 hr
Apr 24, 9:04 AM CDTRiver Flood AdvisoryLZKSearcy36 hr
Apr 24, 9:08 AM CDTRiver Flood AdvisoryLZKIndependence36 hr
Apr 24, 9:47 AM CDTRiver Flood WarningLZKClay12 days
Apr 24, 9:47 AM CDTRiver Flood WarningLZKFulton, Sharp3 days
Apr 24, 9:47 AM CDTRiver Flood WarningLZKLawrence, Randolph5 days
Apr 24, 10:42 AM CDTFlash Flood WarningLZKBoone, Newton3 hr
Apr 24, 11:24 AM CDTSpecial Weather StatementLZKJohnson, Newton61 min
Apr 24, 11:36 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope39 min
Apr 24, 12:05 PM CDTTornado WarningLZKJohnson, Logan, Newton, Pope25 min
Apr 24, 12:07 PM CDTTornado WarningLZKJohnson, Newton, Pope23 min
Apr 24, 12:13 PM CDTSevere Thunderstorm WarningLZKNewton47 min
Apr 24, 12:20 PM CDTTornado WarningLZKNewton, Searcy25 min
Apr 24, 12:28 PM CDTTornado WarningLZKConway, Johnson, Pope, Searcy, Van Buren47 min
Apr 24, 12:43 PM CDTTornado WarningLZKMarion, Newton, Pope, Searcy, Van Buren18 min
Apr 24, 1:02 PM CDTSpecial Weather StatementLZKScott48 min
Apr 24, 1:04 PM CDTRiver Flood WarningLZKIndependence, Jackson22 days
Apr 24, 1:14 PM CDTTornado WarningLZKConway, Pope, Searcy, Van Buren46 min
Apr 24, 1:23 PM CDTSevere Thunderstorm WarningLZKPope37 min
Apr 24, 1:32 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Yell43 min
Apr 24, 1:35 PM CDTTornado WarningLZKConway, Pope, Van Buren40 min
Apr 24, 1:36 PM CDTSpecial Weather StatementLZKLogan44 min
Apr 24, 1:43 PM CDTTornado WarningLZKBaxter, Fulton, Izard, Sharp, Stone47 min
Apr 24, 1:55 PM CDTTornado WarningLZKCleburne, Searcy, Stone, Van Buren16 min
Apr 24, 2:11 PM CDTTornado WarningLZKCleburne, Conway, Van Buren41 min
Apr 24, 2:22 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren23 min
Apr 24, 2:32 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp43 min
Apr 24, 2:32 PM CDTTornado WarningLZKCleburne, Stone, Van Buren43 min
Apr 24, 2:41 PM CDTSpecial Weather StatementLZKPope, Yell44 min
Apr 24, 2:50 PM CDTSpecial Weather StatementLZKFaulkner45 min
Apr 24, 3:06 PM CDTSevere Thunderstorm WarningLZKSharp24 min
Apr 24, 3:09 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Stone, Van Buren51 min
Apr 24, 3:11 PM CDTSevere Thunderstorm WarningLZKSharp19 min
Apr 24, 3:29 PM CDTRiver Flood WarningLZKSearcy68 hr
Apr 24, 3:29 PM CDTRiver Flood WarningLZKIzard, Stone3 days
Apr 24, 3:31 PM CDTRiver Flood WarningLZKIndependence4 days
Apr 24, 3:37 PM CDTSpecial Weather StatementLZKSharp48 min
Apr 24, 3:37 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, White38 min
Apr 24, 3:56 PM CDTSpecial Weather StatementLZKSharp44 min
Apr 24, 4:03 PM CDTSpecial Weather StatementLZKCleburne47 min
Apr 24, 4:13 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White47 min
Apr 24, 4:25 PM CDTFlash Flood WatchLZKArkansas, Clark, Cleburne, Cleveland, Conway, Dallas and 17 more68 hr
Apr 24, 4:48 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson42 min
Apr 24, 4:54 PM CDTTornado WarningLZKIndependence, Jackson23 min
Apr 24, 5:12 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson22 min

Nearby

River Flood Advisories in Arkansas, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.